Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 195, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2001, 4:06 PM CDT for Greene County, Webster County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 4:06 PM CDT (21:06 UTC)
- Expired
- Jun 27, 2001, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, MO, Webster County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 272107 SVRSGF MOC077-225-272145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 406 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI WEBSTER COUNTY IN SOUTHWEST MISSOURI * UNTIL 445 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NIANGUA TO FAIR GROVE...MOVING SOUTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... NIANGUA BY 415 PM CDT. STRAFFORD BY 420 PM CDT. MARSHFIELD BY 425 PM CDT. DIGGINS BY 445 PM CDT. THE TOWNS OF ELKLAND...BASSVILLE...RADER AND NORTHVIEW ARE ALSO IN THE PATH OF THESE STORMS. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3748 9272 3742 9328 3713 9314 3712 9272 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:12 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 27, 3:12 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT WED JUN 27 2001 PROBLEM CONTINUES TO BE THE RETROGRADING UPPER LOW. VERY UNSTABLE ATMOSPHERE OVER THE CWFA THIS AFTN. MODIFIED KSGF SOUNDING SHOWED CAPE OF 3400 J/KG...LI OF MINUS 10...AND TOTAL TOTALS OF 55. WEAK INVERTED VEE FEATURE WILL POSE A DOWNBURST PROBLEM IN THE STRONGEST STORMS. APPROACH OF UPPER LOW BROUGHT COOLER AIR ALOFT AND THUS STEEPER MID LEVEL LAPSE RATES COMPARED TO YESTERDAY. LARGE CAPE VALUES HAVE ENSURED THAT UPDRAFT STRENGTH WOULD BE STRONG...WHILE VEERING WIND PROFILE WITH HEIGHT...ALBEIT WITH WEAK SPEEDS...HAVE ALLOWED SOME STORMS TO BECOME SEVERE. SOME OF THESE STORMS HAVE PRODUCED QUARTER TO NICKEL SIZE HAIL AND WIND GUSTS OF AT LEAST 50KT. LOCALLY HEAVY RAINFALL COMBINED WITH SLOW STORM MOVEMENT WILL CAUSE LOCALLIZED FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH SINCE COVERAGE OF STORMS HAVE BEEN ISOLATED TO WIDELY SCATTERED...HOWEVER LATER SHIFTS WILL HAVE TO MONITOR THE FLOODING POTENTIAL IN CASE A FFA IS NECESSARY. AS OF 245 PM...TSTMS WERE GROUPED IN A NORTH SOUTH LINE THAT XTNDD FROM BENTON COUNTY TO TANEY COUNTY. THE FUTURE DVLPMNT OF STORMS WILL DEPEND HIGHLY ON OUTFLOW BOUNDARIES...AND UNFORTUNATELY WILL HAVE TO BROAD BRUSH ZONES WITH POPS DUE TO THE UNCERTAINTY. VORT MAX IS FCST TO ROTATE INTO THE CWFA FROM THE NORTH THRU TNGT. UVV ASSOC WITH THIS VORT MAX...VEERING WIND PROFILE WITH HEIGHT... 250MB JET SEGMENT OF 60KTS FROM NERN TO SWRN MO...AND A VERY UNSTABLE AIRMASS...WILL CAUSE ADDITIONAL TSTMS TO FORM INTO THIS EVENING. A FEW OF THESE STORMS WILL BE OF THE PULSE SEVERE TYPE. UNLIKE YESTERDAY...WHEN STORMS DISSIPATED NEAR SUNSET...THE STORMS THIS EVENING MAY CONTINUE INTO TONIGHT. THIS IS DUE TO SRLY FLOW AT 850MB TNGT COMBINED WITH STRONG VEERING WITH HEIGHT...PLUS THE STEEP LAPSE RATES AT MID LEVELS. DUE TO THE UNCERTAINTIES WITH THE AREAL PLACEMENT OF FUTURE STORMS...BECAUSE OF THE LACK OF BOUNDARIES OR THE UNKNOWN FUTURE PLACEMENT OF OUTFLOW BOUNDARIES...WILL HAVE TO BROADBRUSH ZONES WITH 50 PCT POPS TNGT. HOWEVER ETA WOULD SUGGEST THAT THE WESTERN ZONES WOULD HAVE THE BETTER CHANCE TONIGHT. FINALLY...UPPER LOW WILL BE PARKED OVER MO ON THURS AND FRI BEFORE MOVING SLOWLY SSWD TOWARDS TX ON SAT. WILL KEEP POPS FAIRLY HIGH ON THURS AND FRIDAY. WILL KEEP MENTION OF PCPN ON SAT...ALTHOUGH THE SOUTHERN MOST COUNTIES MAY BE THE ONLY ONES AFFECTED. FOR THE REST OF THE EXTENDED PERIOD...UPPER LOW WILL CONTINUE A WEAKENING TREND AS IT MOVES INTO ERN TX. THIS FCST IS BASED ON MRF AND YESTERDAYS ECMWF. CANADIAN MODEL MOVES UPPER LOW INTO MISSISSIPPI BY MONDAY...THIS DOES NOT LOOK RIGHT. MRF FCSTS COLD FRONT TO MOVE IN THE AREA LATE TUESDAY AND MAY BRING A CHANCE OF PCPN. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
In the hours before
Local storm report, Jun 27, 2:46 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM ROGERSVILLE MO 1 INCH HAIL
06/27/01 WEBSTER REPORTED BY PUBLIC.
0238 PM ROGERSVILLE MO .88 INCH HAIL
06/27/01 WEBSTER REPORTED BY PUBLIC.Local storm report, Jun 27, 3:04 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM SPARTA MO 1.75 INCH HAIL
06/27/01 CHRISTIAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 27, 3:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PLAD MO .75 INCH HAIL
06/27/01 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 27, 3:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 S OZARK MO 1 INCH HAIL
06/27/01 CHRISTIAN REPORTED BY MEDIA.Local storm report, Jun 27, 3:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 PM 3 S PLAD MO .88 INCH HAIL
06/27/01 DALLAS REPORTED BY PUBLIC.Local storm report, Jun 27, 3:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0330 PM LONG LANE MO .75 INCH HAIL
06/27/01 DALLAS REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 38 min |
| Jun 27, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 52 min |
| Jun 27, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 48 min |
| Jun 27, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 48 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Jun 27, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 42 min |
| Jun 27, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 15 min |
| Jun 27, 5:59 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 3 hr |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.